- Mar 3, 2011
OP here:Tinnitus is a neurological problem secondary to physical damage. Its incredibly complex.
In my case, this is correct. My hearing is above average for my age. After seeing several specialists they theorize Levitra damaged my "reticular formation". The reticular formation resides in your brain stem. You can search for a full description.
What surprised me most was that many of the medical specialists I saw told me that ED drugs pose serious risks to one's hearing and vision. One doctor even told me, "You're fortunate it didn't blind you." Yeah, really.
I used to follow the American Tinnitus Association forum. One night when I was really struggling I got onto the forum and found the top two subjects were people considering suicide. That was the last time I visited the site. I couldn't have my thoughts validated! ATA is helpful and has a lot of information, but not that night...
Early on I went to a tinnitus support group in Los Altos, CA. I was one of about 8 or 10 people who were suffering from severe tinnitus. Two images still haunt me. 1) There was this young Indian high tech engineer who woke up with it one night. His despair was so deep he couldn't even sit still in his chair and not make wincing faces. Having done that kind of work, I remember thinking his career was done. 2) I sat next to someone's beautiful trophy wife. After the meeting she followed me out to my car. She had to talk to someone. Her wide-eyed look still haunts me. It looked like she was a survivor of some kind of unimaginable human tragedy. Her eyes, I'll never forget the look in her eyes. I wonder if she's still alive. I'm not exaggerating.
As I said in my original message, my tinnitus is the loudest sound I hear. It's louder than speeding down Peachy Canyon Road at 40mph on my bicycle. It's louder than our Honda Element driving at 75mph on coarse pavement into a strong headwind. My tinnitus is like this 24x7x365, even in a silent room. But fortunately I am able to sleep without difficulty. This is a godsend. That said, there are times I lay there waiting to fall asleep, absolutely MORTIFIED at my situation. Even three years later I still have a hard time believing it.
Lastly, I do not think ED drugs should be taken off the market. They serve a useful purpose. However, if you do take one these drugs go slow, very slow. At the slightest hint of any side effects, especially hearing and/or vision, stop taking it immediately.